Alert archive / Missouri / Flash Flood Warnings in 2017
Flash Flood Warning 61, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 13, 2017, 7:33 PM CDT for Maries County, Phelps County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 7:33 PM CDT (00:33 UTC)
- Expired
- Jul 14, 2017, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Maries County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WGUS53 KSGF 140033
FFWSGF
MOC125-161-140630-
/O.NEW.KSGF.FF.W.0061.170714T0033Z-170714T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
733 PM CDT THU JUL 13 2017
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southeastern Maries County in central Missouri...
Northern Phelps County in east central Missouri...
* Until 130 AM CDT
* At 733 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain has
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Vichy...
This warning includes but is not limited to the following low water
crossings...
Route Y northwest of Rolla...
and Route E near Stickney.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3795 9201 3807 9204 3823 9165 3815 9164
3815 9153 3804 9153
$$
Lindenberg2 follow-up statements
835
WGUS73 KSGF 140403
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1103 PM CDT THU JUL 13 2017
MOC125-161-140630-
/O.CON.KSGF.FF.W.0061.000000T0000Z-170714T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maries MO-Phelps MO-
1103 PM CDT THU JUL 13 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
SOUTHEASTERN MARIES AND NORTHERN PHELPS COUNTIES...
At 1101 PM CDT, Doppler radar indicated that the heavy rain which
prompted the flash flood warning had ended. Two to over three
inches of rainfall occurred in a short period of time earlier this
evening. Flooding should continue to diminish, but will still be
possible through 130 AM.
This warning includes but is not limited to the following low water
crossings...
Route Y northwest of Rolla...
and Route E near Stickney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3795 9201 3807 9204 3823 9165 3815 9164
3815 9153 3804 9153
$$
Lindenberg251
WGUS73 KSGF 140628
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
128 AM CDT FRI JUL 14 2017
MOC125-161-140635-
/O.EXP.KSGF.FF.W.0061.000000T0000Z-170714T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maries MO-Phelps MO-
128 AM CDT FRI JUL 14 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MARIES AND NORTHERN
PHELPS COUNTIES WILL EXPIRE AT 130 AM CDT...
The threat for rapid rises in water levels has diminished. Flash
flooding is no longer expected to pose a immediate threat to life or
property.
However localized minor flooding or ponding of water in poor
drainage areas may occur overnight as additional heavy showers move
across the area.
Please continue to heed any remaining road closures.
LAT...LON 3795 9201 3807 9204 3823 9165 3815 9164
3815 9153 3804 9153
$$
FosterWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 5:52 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 13, 5:52 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
552 PM CDT Thu Jul 13 2017
.SHORT TERM...(This evening through Friday)
Issued at 139 PM CDT Thu Jul 13 2017
A cold front was slowly working its way south across Missouri this
afternoon. This was helping to produce some extra cloud cover and
a few showers across the Ozarks. Early afternoon temperatures
were in the upper 80s to lower 90s with heat index values in the
middle 90s to around 100.
A Heat Advisory remains in effect through 7pm this evening as the
cold front will be slow in pushing the summertime high to the
west until later tonight into the overnight hours.
This front will be the focus for showers and thunderstorms
overnight and through much of the day Friday. Ample moisture will
be available for storm development with dewpoints in the lower to
middle 70s. Steep lapse rates and good instability will allow for
the potential of strong to isolated severe thunderstorm
development with the primary concern being wind gusts to 60mph and
hail up to quarter size.
Temperatures Friday will be cooler as the result of the increased
cloud cover and rain across the region. Temperatures will only
climb into the middle 80s for most locations to around 90 degrees
in extreme southwest Missouri.
.LONG TERM...(Friday Night through Thursday)
Issued at 139 PM CDT Thu Jul 13 2017
Some lingering showers and isolated storms will continue Friday
night into early Saturday as the front moves through the region.
The upper ridge will then begin to reassert itself through Sunday
and Monday before settling over the Ozarks for most of next week.
Temperatures will again climb into the 90s across the region
nearly every day next week as the upper ridge will be directly
overhead. Next week could be the hottest week of the year
temperature-wise though models currently have humidity levels
lower than this week. Will watch the amount of low level moisture
as we get closer to next week, however, as models tend to under
do the moisture in these situations.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 550 PM CDT Thu Jul 13 2017
A cold front will continue shifting southward with convection
developing in the vicinity of the front. Activity is expected to
stay north of the terminals until the overnight hours and into
Friday with VFR conditions until the convection moves in. MVFR to
possibly brief IFR will be possible within the convection.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for MOZ055>058-066>070-
077>081-088>090-093-094-101.
KS...Heat Advisory until 7 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...LindenbergHazardous weather outlook, Jul 13, 7:32 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 732 PM CDT Thu Jul 13 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 732 PM CDT Thu Jul 13 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm wind damage risk. Limited Flooding risk. Elevated Lightning risk. Limited Excessive heat risk. DISCUSSION... Heat index values will remain in the mid to upper 90s this evening. Showers and storms will slowly spread south into the area this evening into the overnight hours. Widespread severe weather is not expected, but a few strong storms capable of wind gust in excess of 50mph will be possible. Brief heavy rainfall and frequent lightning will also occur with the storms. Localized flooding will also be possible where storms remain over the same location for an extended period. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices in the middle 90s to around 100 will be possible through the weekend into next week. Scattered thunderstorm chances will continue across the area from Friday through Saturday. There will be a marginal risk for an isolated strong to severe storm with gusty winds up to 60 mph and hail up to quarter size Thursday night through Saturday south of I-44. Widespread severe weather is not expected at this time. Localized heavy rainfall may be possible with any storms that train over the same area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:25 PM CDT | Special Weather Statement | SGF | Pulaski | 50 min |
Nearby
Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.